MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Endophthalmitis (1835); Intraocular Infection (1933); Intraocular Pressure, Delayed, Uncontrolled (1936); Iritis (1940); No Code Available (3191)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the lens was returned in a specimen cup.Visual inspection found no visible damage to the lens.(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.Device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -12.0 diopter, into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was explanted.The surgeon notes acute endophthalmitis with acute iritis.Reportedly, the patient has been treated with an intraocular injection and topical drops including antibiotics.The claim reporter lists the cause of the adverse event as hypotony and wound leakage.No additional information regarding patient's current status is known at this time.
 
Additional Manufacturer Narrative
Additional data: the reporter stated, "the left eye has improved and is now 20/30-2 with contact lens.No cells were seen in exam with posterior synechaie with slight pigment over anterior lens surface noted on (b)(6) 218 exam." the reporter stated when asked about any idea as to why wound leakage and hypotony had occurred that, "the issue the patient had was due to wound leakage and the patient being a smoker and eye rubber." (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7356138
Report Number2023826-2018-00439
Device Sequence Number2023357
Product Code MTA
UDI-Device Identifier00841542103060
UDI-Public00841542103060
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR